MAUDE Adverse Event Report: ZIMMER BIOMET, INC. UNIV 2-HOLE SHL 54MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. UNIV 2-HOLE SHL 54MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Tissue Damage (2104); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported that during an initial surgery pieces of the metal threads on the cup came loose and fell into the patient's bone cavity.Surgeon had to remove the cup and flush out the debris.Due to the removal of the cup and the additional tapping to re-implant after flushing, there was damage to the bone.Attempts have been made and no further information has been provided.
 
Event or Problem Description
Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: a1, a4, a5, b4, b5, b7, g4, g7, h1, h2, h10.Corrected: e1, e2, e3.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.G2: report source china.Reported event was unable to be confirmed due to limited information provided by the customer.The dhr was reviewed and no discrepancies were found.The root cause is unable to be determined.A summary of the investigation as requested and sent the customer.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a hip procedure, the cup was implanted successfully.The surgeon¿s glove was punctured by the locking ring and they needed to be replaced.There was no reported issue with the products and remain implanted.Attempts have been made and no additional information is available at this time.

Brand Name
UNIV 2-HOLE SHL 54MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11013827
Report Number0001825034-2020-04361
Device Sequence Number3618074
Product Code LPH
UDI-Device Identifier00880304229891
UDI-Public(01)00880304229891
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number14-103654
Device Lot Number009940
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer12/31/2020
03/05/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/15/2021
03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight63